MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure´s medical opinion is that the contribution of the transducer arrays to the skin laceration cannot be ruled out.The fall and exacerbation of chronic left shoulder subluxation were unrelated to device use.Skin laceration is an expected event with optune gio device use (ef-11 0% and 1% ef-14 optune arm).
 
Event or Problem Description
A 49-year-old female with recurrent glioblastoma (gbm) started optune gio therapy (b)(6) 2023.On january 13, 2024, novocure was informed by the patient that she fell forward while using the bathroom, hitting the head on a doorframe.Patient was subsequently admitted to the emergency department.The patient denied loss of consciousness, headache and blurred vision.The fall resulted in a 3 cm abrasion with 0.25 cm skin laceration.The patient was wearing optune gio device during the fall.Reportedly, one of the electrodes broke and contributed to the skin laceration.The skin laceration was closed with medical glue and patient discharged to home in stable condition the same day.Additionally, patient endorsed exacerbation of chronic left shoulder pain, following the fall.The prescribing physician was contacted, but did not provide a causality assessment.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/ platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/ platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key18666736
Report Number3010457505-2024-00258
Device Sequence Number20961915
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2024
Initial Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABEMACICLIB; BACLOFEN; BEVACIZUMAB; DEXAMETHASONE; L-THEANINE; LACOSAMIDE; LISINOPRIL; MELATONIN; MIRABEGRON; ONDANSETRONE; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale